Thunderstorm Wind, Newton
- When
- August 15, 5:25 PM CST
- Where
- Newton County, 2 mi S of Chunky
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 32.283, -88.933
Several trees were blown down south of town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 15, 2:27 PM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT TUE AUG 15 2006 .DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT...A COLD FRONT...CURRENTLY STRETCHING SOUTHWEST ACROSS NORTH ALABAMA THROUGH NORTH CENTRAL MISSISSIPPI AND ALONG THE ARKANSAS LOUISIANA LINE...WILL CONTINUE TO SLOWLY SINK SOUTH THROUGH THE AREA THIS EVENING. MEANWHILE...A STRONG UPPER RIDGE REMAINS FIRMLY IN PLACE OVER MUCH OF THE REGION. WERE BEGINNING TO SEE SOME SHOWER AND THUNDERSTORM ACTIVITY DEVELOPING ALONG TO JUST AHEAD OF THE FRONT ACROSS PORTIONS OF EAST MISSISSIPPI THIS AFTERNOON AS PREVIOUSLY FORECASTED. THIS WILL CONTINUE TO BE THE CASE THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE EARLY PART OF THE EVENING. LATEST OBS ARE SHOWING LOWER 70 DEW POINTS OVER EAST MISSISSIPPI AHEAD OF THE FRONT. MODEL SOUNDINGS ALSO CONTINUE TO SHOW SOME PRETTY STEEP LOW LEVEL LAPSE RATES OVER THE AREA. GIVEN THIS...AND WITH THE FRONT SINKING SOUTH PROVIDING A LITTLE EXTRA LIFT...ITS POSSIBLE A FEW OF THESE STORMS COULD BECOME STRONG. DONT THINK HAIL WILL BE A BIG CONCERN GIVEN THE WARM TEMPERATURES ALOFT...BUT THESE STORMS COULD PRODUCE SOME PRETTY GUSTY WINDS. ILL CONTINUE TO MAKE MENTION OF THIS IN THE HWO. THE FRONT LOOKS TO MAKE IT THROUGH MUCH OF THE FORECAST AREA EARLY WEDNESDAY MORNING. AS THIS HAPPENS...HIGH PRESSURE AT THE SURFACE WILL BUILD INTO THE REGION FROM THE NORTH...WHILE THE UPPER LEVEL RIDGE REMAINS IN PLACE OVERHEAD. THIS WILL ALLOW SOME DRIER AIR TO FILTER INTO THE AREA THROUGH WEDNESDAY...KEEPING RAIN CHANCES QUITE LOW AND TEMPERATURES NEAR NORMAL. /19/ THROUGH THE LONG TERM...THURSDAY THROUGH TUESDAY...THERE HAVE BEEN A FEW SHIFTS IN THE MDLS OVER THE LAST 24 HRS. GFS/UKMET BOTH ROTATE THE UPPER RIDGE OVER TO THE EAST AND NOT AS FAR NORTH NOW. THIS KEEPS ANY CHANCE OF RAIN OVER THE SRN ZONES THROUGH THE WEEKEND. AS STATED 12Z GFS CAME IN WITH THE UPPER RIDGE THU MORE OVER THE CWA. THIS REALLY RESTRICTS THE RAIN CHANCES TO THE SOUTH. 00Z RUN SHOWED THIS ASWELL BUT PREVIOUS SHIFT WASNT QUITE READY TO BITE OFF ON IT. AFTER SEEING ANOTHER RUN SUGGESTING THIS WILL GO AHEAD AND LOWER POPS ACROSS THE NE. THIS DOES AGREE WITH THE NEW GUI. AS FOR TEMPS MID 90S STILL LOOK GOOD AS H85 TEMPS OF NEAR 20C WILL LIKELY BE OVER MUCH OF THE CWA. WILL STICK WITH GUI THERE. UPPER RIDGE CENTERS OVER THE LOWER MS VALLEY FRI AND THROUGH THE WEEKEND. THIS WILL KEEP SHRA AND TSRA CONTAINED ACROSS THE SOUTH WHERE CONVECTION WILL BE ASSOCIATED WITH THE SEABREEZE. THE SEABREEZE WONT GET TOO FAR NORTH AS WINDS ARE ONLY OUT OF THE S UP TO H925. EVEN CLOUDS WILL HAVE A HARD TIME DEVELOPING OVER THE REGION THIS WEEKEND. WITH THAT I WILL KEEP MOSTLY CLEAR SKIES NORTH OF THE I 20 CORRIDOR THROUGH THE WEEKEND WITH PARTLY CLOUDY SKIES IN THE AFTERNOON SOUTH OF I 20. TEMP WISE I DONT SEE TOO MUCH OF A CHANGE AS H85 MOSTLY OUT OF THE EAST FRI AND SAT WILL KEEP H85 TEMPS FROM WARMING. ON SUN WINDS MAY HAVE A LIGHT WRLY COMPONENT AS A WEAK FRONT TRIES TO PUSH DOWN INTO THE CWA. ALLOW H85 TEMPS TO WARM SLIGHTLY. THAT SAID I STILL EXPECT MID 90S THE ENTIRE WEEKEND. UPPER RIDGE WILL BEGIN TO BUILD BACK TO THE WEST MON. AT THE SAME TIME THE FRONT WILL SHIFT BACK TO THE NORTH BEFORE A REINFORCING COLD FRONT PUSHES SOUTH TUE. ON TUE UPPER FLOW WILL BECOME MORE NWLY AND THIS IS WHAT WILL HELP PUSH THE COLD FRONT INTO THE AREA. THIS ALSO LOOKS TO BE THE BEST CHANCE FOR SHRA AND TSRA OVER THE NEXT WEEK. TEMPS WILL STILL REMAIN AT OR JUST ABV NORMAL WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE LOWER TO MID 70S. /CAB/ && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE CENTRAL AND EAST...KGTR...KJAN...KMEI...AND KHBG...THROUGH THE EARLY EVENING HOURS...AS A COLD FRONT CURRENTLY DRAPED ACROSS NORTH MISSISSIPPI CONTINUES TO DRIFTS SOUTH. ANY ACTIVITY THAT DEVELOPS...SHOULD DISSIPATE AROUND 00-01Z. EXPECT VFR CONDITIONS THROUGH MUCH OF THE NIGHT...HOWEVER FOG COULD DEVELOP IN PLACES THAT RECEIVED RAIN DURING THE DAY TUESDAY. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 96 71 95 / 9 7 0 15 MERIDIAN 73 94 71 94 / 22 12 1 12 VICKSBURG 73 97 72 97 / 4 4 0 15 HATTIESBURG 74 96 74 94 / 25 16 7 28 NATCHEZ 74 95 72 95 / 12 7 0 25 GREENVILLE 72 95 69 97 / 4 4 0 7 GREENWOOD 71 96 69 94 / 6 5 0 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT TUE AUG 15 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161934- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 234 PM CDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE THROUGH THE OUTLOOK AREA LATE TUESDAY AFTERNOON. AS THIS FRONT SINKS SOUTH THROUGH THE WARM...MOIST...AND UNSTABLE ATMOSPHERE ALREADY IN PLACE OVER THE AREA..SOME STRONG THUNDERSTORMS MAY DEVELOP OVER PORTIONS OF CENTRAL AND EAST MISSISSIPPI...PARTICULARLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDORE. STRONG WIND GUSTS TO 50 MPH WILL BE THE PRIMARY CONCERN FOR ANY STORMS THAT DEVELOP IN THIS AREA THIS AFTERNOON. PERIODS OF HEAVY RAIN WILL ALSO BE POSSIBLE AND COULD LEAD TO THE PONDING OF WATER ON AREA ROADS AND IN LOW LYING AREAS. ...FLOODING... WITH THE APPROACH OF THE COLD FRONT THIS TUESDAY AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BE ABLE TO FORM IN THE MOIST ENVIRONMENT ACROSS MUCH OF THE REGION. SOME OF THESE STORMS WILL BE ABLE TO DROP A QUICK 1 TO 2 INCHES OF RAIN. WITH THIS MUCH OF RAIN IN A SHORT PERIOD OF TIME...THE PONDING OF WATER ON AREA ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 550 PM CDT TUE AUG 15 2006 MSZ044>046-050>052-056>058-065-066-160000- CLARKE-COVINGTON-JASPER-JONES-KEMPER-LAUDERDALE-LEAKE-NESHOBA-NEWTON- SCOTT-SMITH- 550 PM CDT TUE AUG 15 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER EAST CENTRAL MISSISSIPPI... AT 550 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WERE DEVELOPING OVER MUCH OF EAST CENTRAL MISSISSIPPI...ESPECIALLY IN THE AREA FROM CARTHAGE AND FOREST TO DEKALB AND QUITMAN. THE STORMS ARE MOVING SLOWLY SOUTH...AND THEY ARE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND TORRENTIAL RAINFALL. PERSONS OUTDOORS IN THE EAST CENTRAL MISSISSIPPI AREA SHOULD KEEP A CLOSE WATCH FOR THREATENING WEATHER AND BE PREPARED TO MOVE INDOORS QUICKLY. BE ESPECIALLY AWARE OF OLDER TREES AND ROTTEN LIMBS WHICH WILL BE MORE PRONE TO FALLING IN STRONG WIND GUSTS. EC
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down south of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532953.